advertisement
Question
Posted by: Adie | 2006/07/19

TB in Glands

Hi Doctor.

I have been on TB treatment since April 1. Up until June 22 I was on Rifafour and since then I have been on Rifinah. My sensitivity tests showed that the drugs should work.

On July 7 I started feeling unwell and ended up for a whole week at home. I started getting some night sweats again, lack of appetite, tiredness, coughing, nausea, vomiting, once there was a little blood in my cough and really bad chest pain on my right side.

I went to my GP who gave me medication for the cough and pain and I also went for a chest xray. The xray showed that since March 23, the glands have gotten bigger. The report said that lymphoma should be considered.

Since then i have seen my physician and another doctor. They both suggested that I go back on Rififour and wait a few weeks to see how I respond to that before considering another biopsy.

I received an antibiotic from the Physician and the chest pain seems to have gone, although the cough is still there.

I am concerned about the fact that I have had to go back to my original medication. Please advise and could it be that I just need to be longer on the Rifafour before switching to Rifinah.

Thanks.



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Adie
Yes you may be needing the Rifafour a little bit longer - I know it isn't nice to take but in the end it will be worth it. Please let your doctor follow up regularly as you don't want to end up with drug resistant TB.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement